MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G52226
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Type of Reportable Event Serious Injury
Event or Problem Description
Procedure: was the stent placed at the intended location at completion of the procedure? yes.Were any additional procedure (s) performed during the study procedure? yes, dilation.Were any adverse events documented during the stent procedure? no.Were any device deficiencies documented during the placement procedure? no.Adverse event: esophagus perforation.Event status at time of study exit: event ongoing.Adverse event onset (days post stent placement): 75.Event treatment: study stent removed.Vac therapy because of anastomsis insufficiency.Was the event considered to be related to the study device? related.If related, please provide a detail description of how study device caused or contributed to this event: perforation of the esophagus.Was the event considered to be related to the study procedure? related.Did a pre-existing condition, or other condition or circumstance cause or contribute to this event? yes-pec.At the conclusion of follow-up what was the status of the study stent: stent removed endoscopically.Days post stent placement: 86.Reason for removal: stent no longer needed.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental follow-up report is being submitted due to the completion of the investigation and an update to the investigation conclusions on the 28-apr-2023.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation of evo-fc-20-25-12-e lot c1538706 could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c1538706 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c1538706 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0061 which accompanies this device, instructs the user that potential complications associated with upper gi endoscopy include, but are not limited to perforation, respiratory depression or arrest, cardiac arrhythmia, or arrest.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to patient condition.It is known from the available information that the patient has primary oesophageal cancer.The cancer likely contributed to the perforation of the oesophagus.As per instructions for use, perforation is listed as a complication following the use of this device.The stent had to be removed due to the oesophageal perforation.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Summary of investigation: according to the pmcf study perforation occurred in 1 patient 75 days post placement of the esophageal stent.Confirmed quantity of (b)(4) device, confirmed used.According to the pmcf study, the stent was removed endoscopically 86 days post stent placement.Occurrence.The patient with cholecystitis improved with antibiotic treatment.Investigation findings conclude a possible root cause could be attributed to patient condition.It is known from the available information that the patient has primary oesophageal cancer.The cancer likely contributed to the perforation of the oesophagus.As per instructions for use, perforation is listed as a complication following the use of this device.The stent had to be removed due to the oesophageal perforation.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key15915869
Report Number3001845648-2022-00845
Device Sequence Number11937608
Product Code ESW
UDI-Device Identifier10827002522265
UDI-Public(01)10827002522265(17)200911(10)C1538706
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Literature
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/11/2020
Device Model NumberG52226
Device Catalogue NumberEVO-FC-20-25-12-E
Device Lot NumberC1538706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight75 KG